Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Noticed change in colour of tongue. Tasting bitterness in mouth. What to get rid of this bitterness?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2446 Questions
Hi, my tongue has turned XXXXXXX towards the back of it, and i had bitterness in my mouth for a day or so
I tried numerous things, ive drank plenty of water, im not on any medications and do not have any medical conditions, healthy, 30 yo
I dont mind the XXXXXXX colour, but the bitterness is extremly annoying,

What can i do to get rid of this bitterness?
After speaking to a pharmacist, he recomended a proton pump inhibitor (just in case it was GORD) , ive taken that and still no benefit

Ive tried brushing my tongue numerously, even with multiple mouthwash products, also useless!

Posted Wed, 29 Aug 2012 in General Health
Answered by Dr. Sumit Bhatti 3 hours later

Thank you for your query.

1. A XXXXXXX coating on the tongue may be due to fungal infection, overuse of mouthwashes or antibiotics, smoking or acid reflux, dehydration, constipation, poor oral hygiene and so on.

2. Since you have a very bitter taste in the mouth it will be better to rule out reflux of bile.

3. A metallic taste is common when the tongue is coated.

4. I must emphasize that you should get a direct examination done. Many other signs and symptoms such as a hairy tongue, bad breath (halitosis), ulcers, burning sensation, bleeding on using a tongue scraper, a throat and tongue swab will decide the further course of action.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor